Hail, Erie
- When
- July 28, 1:15 AM EST
- Where
- Erie County, Corry
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.917, -79.633
Dime size hail was observed.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 27, 10:00 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1100 PM EDT SAT JUL 27 2002 UPDATED TO PUT TORNADO WATCH IN FOR NW OH. MADE A FEW MINOR ADJUSTMENTS...ADDED HEAVY RAIN WORRIED ABOUT TSTMS HEADG INTO NW PA IN A FEW HRS. ATTM NO FLOOD WATCH...IT MAY MOVE QUICK ENOUGH. .CLE... OH...NONE. PA...NONE. KIELTYKA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
857 PM EDT SAT JUL 27 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM PIERPONT OH WIND DAMAGE
07/27/02 ASHTABULA TREE FELL ON HOUSE.
0600 PM 1 1/2 S CROSSINGVILLE PA WIND DAMAGE
07/27/02 CRAWFORD TWELVE PINE TREES
DAMAGED...SOME KNOCKED
DOWN.
0705 PM CORRY PA WIND DAMAGE
07/27/02 ERIE SEVERAL TREES DOWN AND ONE
TREE FELL ON A CAR.
FMKOHZ014-089-PAZ001>003-280445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1155 PM EDT SAT JUL 27 2002 ...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD THE AREA... AT 1154 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS MOVING EAST SOUTHEAST TOWARD ASHTABULA COUNTY OF OHIO AND ERIE AND CRAWFORD COUNTIES OF PENNSYLVANIA. THE STORMS APPEAR THAT THEY WILL MOVE INLAND BETWEEN CONNEAUT IN ASHTABULA COUNTY AND RIPLEY NEW YORK. THE STORMS HAVE THE POSSIBILITY OF PRODUCING STRONG GUSTY WINDS...VERY HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND HAIL. IF YOU ARE OUTDOORS...BE SURE TO MOVE INDOORS AS THE STORMS APPROACH. LIGHTNING CAN AND DOES STRIKE WELL AHEAD OF THE MAIN STORM CENTER. LOMBARDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1219 AM EDT SUN JUL 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM LINDSEY OH .75 INCH HAIL
07/27/02 SANDUSKY
1035 PM SANDUSKY OH WIND DAMAGE
07/27/02 ERIE TWO LARGE LIMBS DOWN.
0850 PM 4 N TIFFIN OH .75 INCH HAIL
07/27/02 SENECA
FMKThe Buffalo radar (KBUF), 136 km away, was scanning. The volume nearest the first event began at 06:12 UTC.
1 hail. Local standard time, as filed.
Dime size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307388.